Startseite Finding periods of Zhegalkin polynomials
Artikel
Lizenziert
Nicht lizenziert Erfordert eine Authentifizierung

Finding periods of Zhegalkin polynomials

  • Svetlana N. Selezneva EMAIL logo
Veröffentlicht/Copyright: 13. April 2022
Veröffentlichen auch Sie bei De Gruyter Brill

Abstract

A period of a Boolean function f(x1, …, xn) is a binary n-tuple a = (a1, …, an) that satisfies the identity f(x1 + a1, …, xn + an) = f(x1, …, xn). A Boolean function is periodic if it admits a nonzero period. We propose an algorithm that takes the Zhegalkin polynomial of a Boolean function f(x1, …, xn) as the input and finds a basis of the space of all periods of f(x1, …, xn). The complexity of this algorithm is nO(d), where d is the degree of the function f. As a corollary we show that a basis of the space of all periods of a Boolean function specified by the Zhegalkin polynomial of a bounded degree may be found with complexity which is polynomial in the number of variables.


Originally published in Diskretnaya Matematika (2021) 33, №3, 107–120 (in Russian).


Funding statement: Research was supported by RBRF, project 19-01-00200-a, and by the Ministry of Education and Science of the Russian Federation as part of the program of Moscow Center of Fundamental and Applied Mathematics under the agreement 075-15-2019-1621

Acknowledgment

The author thanks Prof. V. B. Alekseev for discussion of the research and useful remarks.

References

[1] Logachev O. A., Sal’nikov A. A., Smyshlyaev S. V., Yashchenko V. V., Boolean functions in coding theory and cryptology, M.: MCCME, 2012 (in Russian), 584 pp.10.1090/mmono/241Suche in Google Scholar

[2] Selezneva S. N., “On the complexity of recognizing the completeness of sets of Boolean functions realized by Zhegalkin polynomials”, Discrete Math. Appi., 7:6 (1997), 565-572.10.1515/dma.1997.7.6.565Suche in Google Scholar

[3] Selezneva S. N., Bukhman A. V., “Polynomial-time algorithms for checking some properties of Boolean functions given by polynomials”, Theor. Computer Systems, 58:3 (2016), 383-391.10.1007/s00224-014-9578-0Suche in Google Scholar

[4] Dawson E., WU C.-K., “On the linear structure of symmetric Boolean functions”, Australasian J. Combinatorics, 16 (1997), 239-243.Suche in Google Scholar

[5] Leont’ev V. K., “Certain problems associated with Boolean polynomials”, Comput. Math. Math. Phys., 39:6 (1999), 1006-1015.Suche in Google Scholar

[6] Charpin P., Kyureghyan G. M., “On a class of permutation polynomials over F2n”, Lect. Notes Comput. Sci., 5203, 2008, 368-376.10.1007/978-3-540-85912-3_32Suche in Google Scholar

[7] Charpin P., Sarkar S., “Polynomials with linear structure and Maiorana-McFarland construction”, IEEE Trans. Inf. Theory., 57:6 (2011), 3796-3804.10.1109/ISIT.2010.5513680Suche in Google Scholar

[8] Bukhman A. V., “Properties of polynomials of periodic functions and the complexity of periodicity detection by the Boolean function polynomial”, Discrete Math. Appi., 24:3 (2014), 129-137.10.1515/dma-2014-0013Suche in Google Scholar

[9] Yang L., Li H.-W., “Investigating the linear structure of Boolean functions based on Simon’s period-finding quantum algorithm”, arXiv: https://arxiv.org/pdf/1306.2008.pdf.Suche in Google Scholar

[10] Lidl R., Niederreiter H., Finite Fields, Addison-Wesley Publ. Inc., 1983, 755 pp.Suche in Google Scholar

[11] Yablonskiy S. V., Introduction to Discrete Mathematics, M.: Vysshaya shkola, 2001 (in Russian), 384 pp.Suche in Google Scholar

[12] Garey M. R., Johnson D. S., Computers and Intractability: A Guide to the Theory of NP-Compieteness, W. H. Freeman & Co., San Francisco, 1979.Suche in Google Scholar

Received: 2020-01-14
Revised: 2021-06-17
Published Online: 2022-04-13
Published in Print: 2022-04-26

© 2022 Walter de Gruyter GmbH, Berlin/Boston

Heruntergeladen am 30.11.2025 von https://www.degruyterbrill.com/document/doi/10.1515/dma-2022-0012/pdf
Button zum nach oben scrollen